Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The module decomposition of $ I(\bar A/A)$


Author: Klaus G. Fischer
Journal: Trans. Amer. Math. Soc. 186 (1973), 113-128
MSC: Primary 13H15; Secondary 14H20
MathSciNet review: 0337947
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let A and B be scalar rings with B an A-algebra. The B-algebra $ {D^n}(B/A) = I(B/A)/{I^n}(B/A)$ is universal for n-truncated A-Taylor series on B. In this paper, we consider the $ \bar A$ module decomposition of $ {D^n}(\bar A/A)$ with a view to classifying the singularity A which is assumed to be the complete local ring of a point on an algebraic curve at a one-branch singularity. We assume that $ A/M = k < A$ and that k is algebraically closed with no assumption on the characteristic.

We show that $ {D^n}(\bar A/A) = I(\bar A/A)$ for n large and that the decomposition of $ I(\bar A/A)$ as a module over the P.I.D. $ \bar A$ is completely determined by the multiplicity sequence of A. The decomposition is displayed and a length formula for $ I(\bar A/A)$ developed. If B is another such ring, where $ \bar B = \bar A = k[[t]]$, we show that $ I(\bar A/A) \cong I(\bar B/B)$ as $ k[[t]]$ modules if and only if the multiplicity sequence of A is equal to the multiplicity sequence of B. If $ A < B < \bar A$, then $ I(\bar A/A) \cong I(\bar B/B)$ as $ \bar A = \bar B$ modules if and only if the Arf closure of A and B coincide. This is equivalent to the existence of an algebra isomorphism between $ I(\bar A/A)$ and $ I(\bar B/B)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13H15, 14H20

Retrieve articles in all journals with MSC: 13H15, 14H20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1973-0337947-9
PII: S 0002-9947(1973)0337947-9
Keywords: Taylor series, blow-up, Arf ring, multiplicity sequence, decomposition of module of higher differentials
Article copyright: © Copyright 1973 American Mathematical Society